# SDR 2024FA0000325

- Difficulty date: April 18, 2024
- Submitted: April 18, 2024
- Operation: General aviation
- Aircraft: N883SP
- Make and model: Cessna 208B
- Aircraft serial: 208B0887
- System (JASC): 2700 · Flight Control System
- Part: Torque Tube
- Part number: 263401783
- Condition: Mismanufactured
- Location: Elevator Sys
- Component: Elevator, Cessna
- Component part number: 263400067
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSPECTION IT WAS FOUND THE THE ELEVATOR TORQUE TUBE MOUNTING FLANGE WAS CRACKED.  THIS PART IS ONLY AVAILABLE AS PART OF THE TORQUE TUBE ASSY.  A REPLACEMENT TORQUE TUBE WAS ORDERED FROM THE TEXTRON.  THE REPLACEMENT TORQUE TUBE WAS EXAMINED AND FOUND TO BE IMPROPERLY ASSEMBLED.  THERE ARE THREE FLANGES RIVETED TO THE TORQUE TUBE.  ONE FLANGE ATTACHES TO A RIB INSIDE THE ELEVATOR, ONE ATTACHES THE TORQUE TUBE TO THE END RIB OF THE ELEVATOR AND ONE ATTACHES TO THE BELL CRANK TO ACTUATE THE ELEVATOR.  EACH FLANGE IS ATTACHED WITH 6 MS20470-5 RIVETS.  IT WAS NOTED ON THE INCOMING INSPECTION THAT ONLY 16 OF THE 18 RIVETS APPEARED TO BE PROPERLY BUCKED.  I CONTACTED TEXTRON ABOUT THE ISSUE.  THEY SENT ME MIN/MAX DIMENSIONS FOR THESE RIVETS AND IT WAS DETERMINED THAT 14 OF THE 18 RIVETS DID NOT MEET THE MINIMUM DIMENSION.  TEXTRON EXAMINED THEIR STOCK AND REMOVED ALL OF THESE PN TORQUE TUBES FROM STOCK DUE TO THE SAME ISSUE.
